Alert archive / Kansas / Wind Advisories in 2009
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 6, 2009, 3:47 AM CST for 21 counties in Kansas. It took effect at Feb 6, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 3:47 AM CST (09:47 UTC)
- In effect from
- Feb 6, 2009, 12:00 PM CST
- Expired
- Feb 6, 2009, 6:01 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 060951 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 AM CST FRI FEB 6 2009 ...STRONG SOUTH WINDS ARE EXPECTED TODAY... .A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES. KSZ049-051>053-067>072-082-083-091>096-098>100-061800- /O.NEW.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 347 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
5 follow-up statements
000 WWUS73 KICT 060954 AAA NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 AM CST FRI FEB 6 2009 ...STRONG SOUTH WINDS ARE EXPECTED TODAY... .A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES. KSZ049-051>053-067>072-082-083-091>096-098>100-061800- /O.NEW.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 347 AM CST FRI FEB 6 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 061000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 400 AM CST FRI FEB 6 2009 ...STRONG SOUTH WINDS ARE EXPECTED TODAY... .A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE ROCKIES THIS AFTERNOON. AHEAD OF THIS DISTURBANCE...STRONG SOUTH WINDS CAN BE EXPECTED WITH SUSTAINED SPEEDS OF 25 TO 35 MPH POSSIBLE WITH SOME GUSTS UP TO 45 MPH AT TIMES. KSZ049-051>053-067>072-082-083-091>096-098>100-062200- /O.CON.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 400 AM CST FRI FEB 6 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. CLOUDS WILL MOVE OVER THE AREA THIS MORNING WHICH WILL LIMIT ANY STRONG WIND POTENTIAL. HOWEVER...THESE CLOUDS WILL BEGIN TO CLEAR OUT DURING THE AFTERNOON AND ALLOW FOR STRONG SOUTH WINDS TO KICK IN AT SPEEDS OF 25 TO 35 MPH. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KICT 061646 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1046 AM CST FRI FEB 6 2009 KSZ049-051>053-067>072-082-083-091>096-098>100-070000- /O.CON.KICT.WI.Y.0004.090206T1800Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1046 AM CST FRI FEB 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SURFACE LOW PRESSURE IS EXPECTED TO STRENGTHEN OVER THE NORTHERN PLAINS THIS AFTERNOON. THIS WILL ALLOW STRONG SOUTH WINDS TO OVERSPREAD SOUTHEAST AND SOUTH CENTRAL KANSAS WITH SPEEDS OF 25 TO 35 MPH EXPECTED. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 062137 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 337 PM CST FRI FEB 6 2009 KSZ049-051>053-067>072-082-083-091>096-098>100-070000- /O.CON.KICT.WI.Y.0004.000000T0000Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 337 PM CST FRI FEB 6 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS THE AREA UNTIL SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPHHIS EVENING. BETWEEN ONE AND TWO INCHES OF RAIN ARE POSSIBLE DURING A TWO TO THREE HOUR PERIOD AS THE FRONT MOVES ACROSS. RAINFALL RATES WILL BE CLOSE TO AN INCH PER HOUR AND WITH THE GROUND SATURATED FROM RAIN DURING THE PAST 18 HOURS...FLASH FLOODING IS POSSIBLE ALONG WITH MUD SLIDES IN THE AREAS THAT BURNED IN 2008...LIKE THE FREEWAY COMPLEX THAT AFFECTED THE CHINO HILLS AREA...AND ALONG THE STEEPER SLOPES THAT BURNED IN 2007...LIKE THE POOMACHA FIRE IN THE PALOMAR MOUNTAINS AND THE SANTIAGO FIRE IN THE SANTA ANA MOUNTAINS. CAZ042-048-055>058-070545- /O.NEW.KSGX.FF.A.0001.090207T0000Z-090208T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 137 PM PST FRI FEB 6 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS... RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS... SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. * FROM 4 PM PST THIS AFTERNOON THROUGH SATURDAY AFTERNOON * HEAVY RAIN IS EXPECTED WITH A COLD FRONT THIS EVENING AND IN SHOWERS AND THUNDERSTORMS DEVELOPING BEHIND THE FRONT LATER TONIGHT THROUGH SATURDAY. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE POSSIBLE OVER THE CHINO HILLS...THE SANTA ANA MOUNTAINS AND FOOTHILLS...AND THE FOOTHILL COMMUNITIES IN SAN BERNARDINO COUNTY BETWEEN RANCHO CUCAMONGA AND CHERRY VALLEY. ALONG THE COASTAL SLOPES OF THE MOUNTAINS OF SAN BERNARDINO COUNTY...RIVERSIDE COUNTY...AND SAN DIEGO COUNTY...ADDITIONAL RAINFALL AMOUNTS BETWEEN TWO AND FOUR INCHES ARE POSSIBLE. * THE GROUND IS SATURATED FROM THE MODERATE TO HEAVY RAINS THAT FELL THURSDAY EVENING. ADDITIONAL HEAVY RAIN WILL LIKELY LEAD TO EXCESSIVE RUN OFF AND CAUSE FLOODING OF STREAMS AND CREEKS. RECENTLY BURNED AREAS AND STEEP TERRAIN AREAS MAY ALSO EXPERIENCE MUD AND DEBRIS SLIDES. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BALFOUR
000 WWUS73 KICT 070001 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 601 PM CST FRI FEB 6 2009 KSZ049-051>053-067>072-082-083-091>096-098>100-070115- /O.CAN.KICT.WI.Y.0004.000000T0000Z-090207T0000Z/ SALINE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD- WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 601 PM CST FRI FEB 6 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ CDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:17 AM CST, 30 minutes earlier.
Area forecast discussion, Feb 6, 3:17 AM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 317 AM CST FRI FEB 6 2009 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FIRE WEATHER CONCERNS THIS AFTERNOON AND THE TIMING OF THE THUNDERSTORM CHANCES SATURDAY NIGHT THROUGH MONDAY. TODAY: LATEST IR LOOP WAS SHOWING A FAIRLY BROAD AREA OF CIRRUS MOVING IN FROM THE HIGH PLAINS. THESE CLOUDS MAY LIMIT THE MIXING SOMEWHAT THIS MORNING...BUT WE MAY SEE THE BACK EDGE OF THESE CLOUDS MOVING THROUGH THE AREA THIS AFTERNOON. AS A RESULT...WE MAY SEE MORE SUNSHINE WHICH WILL ALLOW FOR BETTER MIXING AND MOMENTUM TRANSFER DURING THE AFTERNOON. WITH THIS IN MIND...WE WENT AHEAD AND BUMPED UP WIND SPEEDS ACROSS THE ENTIRE AREA THIS AFTERNOON AND WILL ISSUE A WIND ADVISORY FOR MUCH OF THE AREA. THE EXCEPTION WILL BE IN PORTIONS OF CENTRAL KANSAS WHERE THEY WILL BE NEAR THE SURFACE TROF. THESE HIGHER WIND SPEEDS WILL ALSO PROMOTE EXTREME FIRE DANGER ACCORDING TO THE GRASSLAND FIRE DANGER INDEX. THIS TRIGGERED US TO ISSUE A RED FLAG WARNING FOR THE ENTIRE AREA. DEWPOINTS WILL BE ON THE INCREASE THROUGH THE DAY DUE TO A GOOD FETCH FROM THE GULF...BUT IT WILL MOST LIKELY NOT PLAY A BIG ROLE WITH REGARDS TO THE FIRE DANGER. TONIGHT-SATURDAY: WE DID NOT MAKE TOO MANY CHANGES TO THIS PERIOD AS THE SURFACE FRONT STALLS OUT OVER SOUTH CENTRAL KANSAS. TEMPERATURES WILL CONTINUE TO BE QUITE MILD AS THE UPPER LEVEL FLOW REMAINS ZONAL AHEAD OF THE TROF MOVING INTO THE ROCKIES. SATURDAY NIGHT-SUNDAY: THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN SHOWING THAT UPPER LEVEL TROF CONTINUING TO PROGRESS ITS WAY EAST INTO NEW MEXICO BY SUNDAY EVENING. AHEAD OF THIS TROF...WE WILL SEE THE BAROCLINIC ZONE ACROSS SOUTH CENTRAL KANSAS BEGIN TO STRENGTHEN. THIS COULD SET THE STAGE FOR SOME ISENTROPIC LIFT BETWEEN 290-300K ACROSS SOUTHERN KANSAS. THERE IS A SMALL CHANCE THAT THIS LAYER MAY BECOME SATURATED ENOUGH TO TRIGGER A THUNDERSTORM OR TWO...BUT THESE CHANCES ARE FAIRLY SMALL...DUE TO LIMITED CAPE. SUNDAY NIGHT-MONDAY: THE MODELS ARE IN FAIRLY GOOD AGREEMENT IN LIFTING THE WAVE FROM THE TEXAS PANHANDLE ON SUNDAY NIGHT INTO NEBRASKA ON MONDAY. THE MAIN QUESTION DURING THIS TIMEFRAME WILL BE THE SPEED OF THE SQUALL LINE. INITIALLY...IT APPEARS LIKE THIS SQUALL LINE WILL BE FAIRLY PROGRESSIVE DUE TO GOOD WESTERLY FLOW IN THE MID LEVEL LEVELS IN OKLAHOMA. THIS LINE OF STORMS WILL THEN TRACK NORTHEAST INTO SOUTHERN KANSAS OVERNIGHT WHERE THE FLOW BECOMES MORE SOUTHWEST WHICH MAY TEND TO SLOW DOWN THE LINE A BIT. HOWEVER...THE GFS IS SHOWING 0-3KM SHEAR VALUES AROUND 40 TO 50KTS. THE MAIN LIMITING FACTOR WITH THIS SQUALL LINE WILL BE INSTABILITY WITH MOST UNSTABLE CAPES AROUND 500 J/KG. THE LINE OF STRONG STORMS SHOULD MOVE OUT OF THE AREA MONDAY MORNING WITH A GOOD DRY SLOT DEVELOPING BEHIND IT ON MONDAY. WE WENT AHEAD AND RAISED WIND SPEEDS AND TEMPERATURES ON MONDAY TO REFLECT THIS POTENTIAL. MONDAY NIGHT-TUESDAY: WE DID NOT MAKE TOO MANY CHANGES WITH MILD TEMPERATURES CONTINUING. COX && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOOKS LIKE BEST CHANCE FOR LOW LEVEL WIND SHEAR IS GOING TO BE AT KICT...AND DECENT CHANCE AT KCNU...WITH SIMILAR POTENTIAL AT KHUT. WILL ADD IT TO KHUT ON 0600 UTC TAFS. STILL SEEING GOOD MODEL SIGNAL FOR AREA OF MVFR CLOUDS ACROSS NE OK/NORTHWEST AR/SOUTHWEST MO...BUT WILL BE A CLOSE CALL WHETHER DECK WORKS AS FAR WEST TO GO BROKEN-OVERCAST AT KCNU. HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 44 69 45 / 0 0 10 20 HUTCHINSON 71 42 67 42 / 0 0 10 20 NEWTON 69 44 67 43 / 0 0 10 20 ELDORADO 69 47 68 45 / 0 0 10 20 WINFIELD-KWLD 69 49 70 47 / 0 0 10 20 RUSSELL 75 33 63 36 / 0 0 0 10 GREAT BEND 75 33 64 38 / 0 0 0 10 SALINA 70 41 64 38 / 0 0 10 10 MCPHERSON 71 43 66 40 / 0 0 10 20 COFFEYVILLE 68 52 70 48 / 0 0 10 20 CHANUTE 67 50 68 46 / 0 0 10 20 IOLA 67 50 68 45 / 0 0 10 20 PARSONS-KPPF 68 52 69 48 / 0 0 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR KSZ049-051>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Feb 5, 3:20 PM CST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 320 PM CST THU FEB 5 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 320 PM CST THU FEB 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A HIGH FIRE DANGER WILL CONTINUE THIS EVENING ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NEAR RECORD WARM TEMPERATURES WILL COMBINE WITH GUSTY SOUTH TO SOUTHWESTERLY WINDS RESULTING IN VERY HIGH TO EXTREME FIRE DANGER POTENTIAL FRIDAY AFTERNOON. PLEASE REFER TO THE FIRE WEATHER WATCH FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS AREAWIDE FROM SUNDAY INTO MONDAY. SOME OF THE STORMS MAY BE STRONG SUNDAY NIGHT INTO MONDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. A VERY HIGH FIRE DANGER WILL BE PRESENT MONDAY ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:54 AM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.